MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-010-034
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Shock (2072); Tachycardia (2095); Respiratory Insufficiency (4462)
Date of Event 10/09/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
It was reported that the device embolized next day of implant and the device was in the left ventricular outflow tract (lvot).The patient did not have any clinical signs or symptoms.Also reported that the patient emergently underwent heart surgery to remove the device.The patient was stable under observation in the intensive care unit and then developed high cardiac frequency tachycardia and low respiratory frequency.The patient expired away next day due to mixed respiratory shock and post-operative systemic inflammatory syndrome with multiple organ failure.Information from field indicated that the device sizing was determined via computed tomography scan and intracardiac echocardiogram, however the transseptal puncture was reportedly performed above the indicated location, which was why it was more difficult to place the device in the indicated position.Also indicated that all close signs were met, the device remained stable during the tug test, and the device was successfully implanted with no leakage around the device lobe.The device was not returned to abbott for analysis such that it is not possible to inspect the explanted device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on cine and medical review performed at abbott, only imaging provided was a single echo loop showing embolized device in lvot.The patient had a very large appendage; however, the measurements were not provided.The relationship of the death to device and/or patient is not possible to assess due to lack of images.The cause of reported patient effects respiratory insufficiency, tachycardia and shock could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as the embolized device was surgically removed.Based on the information available from field indicated that the cause of the embolization was believed to be due to the laa being very big.However, this could not be conclusively determined.The reported shock, post-operative systemic inflammatory syndrome with multiple organ failure, and patient death appears to be a cascading effect.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 34mm amplatzer amulet left atrial appendage occluder was chosen for implant utilizing a 14f amplatzer torqvue 45x45 delivery sheath.The device sizing was determined via computed tomography (ct) scan and intracardiac echocardiogram (ice).During the procedure, ultrasound and angiography were used.The left atrial pressure was 14mmhg.The procedure was reported to be very difficult.The transseptal puncture was reportedly performed above the indicated location, which was why it was more difficult to place the device in the indicated position.Nothing else unusual happened during the case per physician's report.All close signs were met, the device remained stable during the tug test, and the device was successfully implanted.The shape of the device was tire.There was no leakage around the device lobe.On (b)(6) 2024, it was found that the device had embolized and was lodging itself in the patient's cardiac regions.The device was in the left ventricular outflow tract (lvot).The patient did not have any clinical signs or symptoms.The patient emergently underwent heart surgery to remove the device.The patient was stable under observation in the intensive care unit.The patient then developed high cardiac frequency (tachycardia) and low respiratory frequency.On (b)(6) 2024, the patient passed away due to mixed respiratory shock and post-operative systemic inflammatory syndrome with multiple organ failure.The cause of the embolization was believed to be due to the laa being very big with dimensions close to the maximum suggested 31mm.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20791157
Report Number2135147-2024-05641
Device Sequence Number12715072
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)251130(10)7762310
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number9-ACP2-010-034
Device Lot Number7762310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age59 YR
Patient SexMale